Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 95, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 17, 2016, 3:03 AM CST. It took effect at Dec 17, 2016, 5:00 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 3:03 AM CST (09:03 UTC)
- In effect from
- Dec 17, 2016, 5:00 PM CST
- Expired
- Dec 18, 2016, 3:00 PM CST
- In force
- 22 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
030 WHUS73 KMKX 170903 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 303 AM CST SAT DEC 17 2016 ...STRONG NORTHWEST WINDS DEVELOPING... .LOW PRESSURE SLIDING BY TO THE SOUTHEAST AND HIGH PRESSURE BUILDING IN FROM THE WEST...WILL RESULT IN INCREASING NORTHWEST WINDS THIS AFTERNOON...CONTINUING INTO SUNDAY MORNING. A FEW GUSTS COULD APPROACH 35 KNOTS AT TIMES TONIGHT...ESPECIALLY SOUTH OF PORT WASHINGTON. BUILDING WAVES AND FALLING TEMPERATURES WILL BRING THE THREAT OF SOME FREEZING SPRAY AS WELL. ALTHOUGH LAKE TEMPERATURES ARE STILL WARM ENOUGH TO LIMIT THE POTENTIAL IMPACT OF THE SPRAY. LMZ643>646-171715- /O.NEW.KMKX.SC.Y.0095.161217T2300Z-161218T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 303 AM CST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON CST SUNDAY. * WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS LATE THIS AFTERNOON...AND UP TO 30 KNOTS TONIGHT. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE TONIGHT. * WAVES: BUILDING TO 5 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
7 follow-up statements
163 WHUS73 KMKX 171534 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 934 AM CST SAT DEC 17 2016 ...STRONG NORTHWEST WINDS DEVELOPING... .LOW PRESSURE SLIDING BY TO THE SOUTHEAST AND HIGH PRESSURE BUILDING IN FROM THE WEST...WILL RESULT IN INCREASING NORTHWEST WINDS THIS AFTERNOON...CONTINUING INTO SUNDAY MORNING. A FEW GUSTS COULD APPROACH 35 KNOTS AT TIMES TONIGHT...ESPECIALLY SOUTH OF PORT WASHINGTON. BUILDING WAVES AND FALLING TEMPERATURES WILL BRING THE THREAT OF SOME FREEZING SPRAY AS WELL. ALTHOUGH LAKE TEMPERATURES ARE STILL WARM ENOUGH TO LIMIT THE POTENTIAL IMPACT OF THE SPRAY. LMZ643>646-172345- /O.CON.KMKX.SC.Y.0095.161217T2300Z-161218T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 934 AM CST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON CST SUNDAY... * WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS LATE THIS AFTERNOON...AND UP TO 30 KNOTS TONIGHT. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE TONIGHT. * WAVES: BUILDING TO 5 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
995 WHUS73 KMKX 172114 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 314 PM CST SAT DEC 17 2016 ...GUSTY NORTHWEST WINDS AND BUILDING WAVES TONIGHT INTO SUNDAY MORNING... .GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP INTO THE EVENING...LINGERING INTO EARLY SUNDAY MORNING. A FEW GUSTS COULD APPROACH 35 KNOTS AT TIMES TONIGHT. BUILDING WAVES AND FALLING TEMPERATURES WILL BRING THE RISK OF SOME FREEZING SPRAY AS WELL. HOWEVER...LAKE TEMPERATURES ARE STILL WARM ENOUGH TO LIMIT THE POTENTIAL IMPACT OF THE FREEZING SPRAY. LMZ643>646-180515- /O.CON.KMKX.SC.Y.0095.161217T2300Z-161218T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 314 PM CST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS INTO THIS EVENING. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE TONIGHT. WINDS WILL WEAKEN LATER SUNDAY MORNING. * WAVES: BUILDING TO 5 TO 8 FEET TONIGHT. WAVES WILL SUBSIDE BY LATER SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
087 WHUS73 KMKX 180319 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 919 PM CST SAT DEC 17 2016 ...GUSTY NORTHWEST WINDS AND HIGH WAVES TONIGHT INTO SUNDAY MORNING... .GUSTY NORTHWEST WINDS AND HIGH WAVES WILL CONTINUE TONIGHT THROUGH SUNDAY MORNING DUE TO THE PASSAGE OF AN ARCTIC FRONT. BUILDING WAVES AND FALLING TEMPERATURES WILL BRING THE RISK OF SOME FREEZING SPRAY AS WELL. HOWEVER...LAKE TEMPERATURES ARE STILL WARM ENOUGH TO LIMIT THE POTENTIAL IMPACT OF THE FREEZING SPRAY. LMZ643>646-181130- /O.CON.KMKX.SC.Y.0095.000000T0000Z-161218T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 919 PM CST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WINDS: NORTHWEST WINDS INCREASING TO 20 TO 25 KNOTS TONIGHT. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE LATE TONIGHT. WINDS WILL WEAKEN LATER SUNDAY MORNING. * WAVES: BUILDING TO 4 TO 7 FEET TONIGHT. WAVES WILL SUBSIDE BY SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
937 WHUS73 KMKX 180907 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 AM CST SUN DEC 18 2016 ...GUSTY NORTHWEST WINDS AND HIGH WAVES DIMINISHING TODAY... .LOW PRESSURE EXITING TO THE EAST AND HIGH PRESSURE BUILDING IN FROM THE WEST WILL RESULT IN DIMINISHING NORTHWEST WINDS TODAY. ARCTIC TEMPERATURES AND LARGE WAVES WILL PRODUCE SOME FREEZING SPRAY THIS MORNING. LMZ645-646-181715- /O.EXT.KMKX.SC.Y.0095.000000T0000Z-161218T2100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 307 AM CST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS: NORTHWEST WINDS TO 30 KNOTS...DIMINISHING STEADILY THROUGH EARLY AFTERNOON. * WAVES: BUILDING TO 4 TO 6 FEET THIS MORNING...DECREASING TO 3 TO 4 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-181715- /O.CON.KMKX.SC.Y.0095.000000T0000Z-161218T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 307 AM CST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING STEADILY THROUGH THE MORNING. * WAVES: BUILDING TO 4 TO 6 FEET THIS MORNING...DECREASING TO 3 TO 4 FEET BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
419 WHUS73 KMKX 181541 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 941 AM CST SUN DEC 18 2016 ...GUSTY NORTHWEST WINDS AND HIGH WAVES DIMINISHING TODAY... .HIGH PRESSURE BUILDING IN FROM THE WEST WILL RESULT IN DIMINISHING NORTHWEST WINDS TODAY. ARCTIC TEMPERATURES AND LARGE WAVES WILL PRODUCE SOME FREEZING SPRAY. LMZ643-644-181800- /O.CON.KMKX.SC.Y.0095.000000T0000Z-161218T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 941 AM CST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS...DIMINISHING THROUGH THE MORNING. * WAVES: BUILDING TO 3 TO 5 FEET THIS MORNING...DECREASING TO 3 TO 4 FEET BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-182100- /O.CON.KMKX.SC.Y.0095.000000T0000Z-161218T2100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 941 AM CST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS: NORTHWEST WINDS 15 TO 25 30 KNOTS...DIMINISHING THROUGH THE AFTERNOON. * WAVES: 4 TO 5 FEET THIS MORNING...DECREASING TO 3 TO 4 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
581 WHUS73 KMKX 181908 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 108 PM CST SUN DEC 18 2016 ...GUSTY NORTHWEST WINDS AND HIGH WAVES DIMINISHING TODAY... .HIGH PRESSURE BUILDING IN FROM THE WEST WILL RESULT IN DIMINISHING NORTHWEST WINDS AND WAVES THIS AFTERNOON. ARCTIC TEMPERATURES AND LARGE WAVES WILL PRODUCE SOME FREEZING SPRAY. LMZ645-646-182100- /O.CON.KMKX.SC.Y.0095.000000T0000Z-161218T2100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 108 PM CST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS: NORTHWEST WINDS 15 TO 20 KNOTS...DIMINISHING THROUGH THE AFTERNOON. * WAVES: 3 TO 5 FEET...DECREASING TO 3 TO 4 FEET BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
883 WHUS73 KMKX 182129 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 PM CST SUN DEC 18 2016 ...GUSTY SOUTHWEST WINDS AND BUILDING WAVES EXPECTED MONDAY INTO TUESDAY... .GUSTY SOUTHWEST WINDS ARE EXPECTED TO DEVELOP MONDAY MORNING AND LINGER INTO TUESDAY AFTERNOON. THESE WINDS WILL GENERATE BUILDING WAVES. THE COMBINATION OF THE WINDS...WAVES AND COLD TEMPERATURES MAY LEAD TO SOME FREEZING SPRAY. WINDS AND WAVES SHOULD SUBSIDE BY EARLY TUESDAY EVENING. LMZ645-646-190530- /O.EXP.KMKX.SC.Y.0095.000000T0000Z-161218T2100Z/ /O.NEW.KMKX.SC.Y.0096.161219T1500Z-161221T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 329 PM CST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 6 PM CST TUESDAY. * WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS MONDAY MORNING INTO TUESDAY AFTERNOON. GUSTS TO 30 KNOTS...WITH A FEW GUSTS TO 35 KNOTS MONDAY NIGHT INTO TUESDAY MORNING. WINDS DIMINISHING BY EARLY TUESDAY EVENING. * WAVES: BUILDING TO 3 TO 6 FEET MONDAY AFTERNOON...AND 4 TO 7 FEET MONDAY NIGHT AND TUESDAY. WAVES SUBSIDING BY EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-190530- /O.NEW.KMKX.SC.Y.0096.161219T1500Z-161221T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 329 PM CST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 6 PM CST TUESDAY. * WINDS: SOUTHWEST INCREASING TO 15 TO 25 KNOTS MONDAY MORNING INTO TUESDAY AFTERNOON. GUSTS TO 30 KNOTS...WITH A FEW GUSTS TO 35 KNOTS MONDAY NIGHT INTO TUESDAY MORNING. WINDS DIMINISHING BY EARLY TUESDAY EVENING. * WAVES: BUILDING TO 3 TO 6 FEET MONDAY AFTERNOON AND NIGHT...AND 4 TO 7 FEET TUESDAY. WAVES SUBSIDING BY EARLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 3:00 AM CST, 3 minutes earlier.
Area forecast discussion, Dec 17, 3:00 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
300 AM CST Sat Dec 17 2016
.TODAY AND TONIGHT...Forecast confidence is high.
The advertised pause in the snow has arrived as the first leading
short wave exits to the east. We should be fairly quiet into the
early afternoon. We stay fairly saturated through the column, but
there is little in the way of forcing. We may still see a few areas
of light snow or flurries at times, but impact will be minimal.
Roads will remain snow covered and slippery away from the main
interstates/highways. It looks like we still have enough ice in the
dendrite region, so threat of freezing drizzle looks very low.
The main upper trough moves through this afternoon and tonight,
providing some mid level frontogenesis that will re-enhance the snow
across southern Wisconsin. There may even be a little Lake Michigan
enhancement in the late afternoon early evening for the southeast.
Total additional snow will range from 2 inches southwest of Madison
to 3 to 4 in the east. Will leave the winter storm warning in
effect despite the pause. Roads are still in rough shape and the
additional snow this afternoon will make the situation worse again.
Winds kick up late this afternoon and tonight with some gusts
pushing 30 mph. Blowing and drifting snow will pile on the travel
misery. Lows will drop well below zero, with wind chills by sunrise
Sunday in the 15 to 30 below range...coldest west of Madison. Will
not issue a wind chill advisory at this time, as it's not necessary
on top of a winter storm warning. But, once the warning expires,
that wind chill advisory will likely be in effect.
.SUNDAY AND MONDAY...Forecast Confidence is High
High pressure will slide south of the region with the ridge axis
moving overhead Sunday evening. There will be enough of a pressure
gradient to keep winds around 10 knots during the early morning
hours of these mornings. This will result in wind chill values 20 to
30 below zero lingering through Sunday morning with little relief
during the day. Wind chills then drop to 25 to 30 below Sunday
evening through Monday morning. Gusty winds on Monday will also
make for a raw day. A wind chill advisory will likely be needed
for Sunday night and Monday morning as well.
.TUESDAY THROUGH FRIDAY...Forecast Confidence is Moderate
The high moves off to the east on Tuesday and southwest flow brings
milder air to the region. Winds will remain gusty due to a tight
pressure gradient with low pressure moving north of the region.
The next chance for precip is Wednesday as low pressure moves over
the region. There is not much moisture with this system as flow is
cut off from the gulf but some light accumulation of snow is
possible.
&&
.AVIATION/12Z TAFS/...
A fairly long pause in the snow is expected this morning into the
early afternoon. In fact, VFR conditions are likely through much of
that period. We could still see a few areas of light snow and
flurries as the column remains saturated, but this should be minimal
with respect to accums. The second round should arrive from the
southwest rather quickly by mid afternoon. This is associated with
the main upper trough dropping in. We should see another 2.5 to 4
inches of snow, with the highest across the southeast where some
lake enhancement is possible for at time. The snow will taper off
quickly from west to east between 11 pm and 12 am tonight. In
addition, look for northwest winds to increase tonight with a few
gusts approaching 30 mph. VFR conditions return quickly in the wake
of the snow ending. So, most areas will be VFR by sunrise on Sunday.
Temps tonight will drop to around zero in Milwaukee and -9 in
Madison.
&&
.MARINE...
Northwest winds will increase to small craft advisory levels by late
afternoon and continue through Sunday morning. There may be a few
gale gusts late tonight as well. Temperatures dropping to around
zero late tonight and Sunday morning will result in some freezing
spray. However, lake temps are still in the lower 40s, so this
should limit the impact of the freezing spray.
Gusty southwest winds, building waves and freezing spray are
possible again Monday into Tuesday tonight. A Small Craft Advisory
may be needed then.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING until 9 PM CST this evening for WIZ046-047-
051-052-056>060-062>072.
LM...SMALL CRAFT ADVISORY from 5 PM this afternoon to noon CST Sunday
for LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...Davis
Sunday THROUGH Friday...MarquardtHazardous weather outlook, Dec 16, 3:20 PM CST, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 PM CST FRI DEC 16 2016 WIZ046-047-051-052-056>060-062>072-172130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 320 PM CST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT. EXPECT ACCUMULATING SNOW THROUGH LATE EVENING. SNOW ACCUMULATIONS ARE EXPECTED TO DIMINISH FOR A TIME LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A WINTER STORM WARNING IS IN EFFECT UNTIL 9 PM SATURDAY. A SECOND SURGE OF SNOW IS EXPECTED FROM MID SATURDAY MORNING THROUGH EARLY EVENING. LAKE ENHANCEMENT IS EXPECTED SATURDAY EVENING ADDING TO SNOW RATES IN THE LAKE SHORE COUNTIES. TOTAL ACCUMULATIONS OF 6 TO 12 INCHES OF SNOW IS FORECAST. THE LESSER AMOUNTS ARE EXPECTED WEST AND SOUTHWEST OF MADISON. BLOWING AND DRIFTING WILL BECOME A PROBLEM SATURDAY AFTERNOON AND SATURDAY NIGHT. VERY COLD TEMPERATURES AND WIND CHILLS WILL RETURN TO THE AREA FROM LATE SATURDAY NIGHT INTO MONDAY MORNING. WIND CHILL ADVISORIES WILL LIKELY BE NEEDED WITH LOWEST WIND CHILLS OF 20 BELOW TO 30 BELOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SNOWFALL MEASUREMENTS ARE APPRECIATED. LMZ643>646-172130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 320 PM CST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY FOR BRISK SOUTH WINDS AND HIGH WAVES IS IN EFFECT UNTIL 10 PM. PERIODS OF HEAVIER SNOW WILL LEAD TO VISIBILITIES OF A MILE OR LESS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY GUSTY NORTHWEST WINDS IN THE WAKE OF AN ARCTIC FRONT WILL REACH SMALL CRAFT ADVISORY CONDITIONS SATURDAY NIGHT AND SUNDAY. THE THREAT FOR FREEZING SPRAY WILL INCREASE AS LAKE MICHIGAN WATER TEMPERATURES CONTINUE TO COOL INTO THE 30S. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Dec 16, 11:58 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1158 PM CST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM SNOW MERTON 43.14N 88.31W
12/16/2016 M3.5 INCH WAUKESHA WI NWS EMPLOYEE
3.5 SINCE SNOW BEGAN AT 230 CST. 3.8 INCLUDING MORNING
SNOWFALL.
&&
SMARQUARDTLocal storm report, Dec 16, 11:59 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1159 PM CST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM SNOW MILTON 42.78N 88.95W
12/16/2016 M2.7 INCH ROCK WI NWS EMPLOYEE
&&
SDAVISLocal storm report, Dec 17, 12:00 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1200 AM CST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM SNOW E HARTFORD 43.32N 88.39W
12/16/2016 M2.8 INCH WASHINGTON WI TRAINED SPOTTER
2.8 FROM THIS AFTERNOON. 3.3 INCLUDING MORNING SNOWFALL
&&
SMARQUARDTLocal storm report, Dec 17, 12:12 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1212 AM CST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM SNOW MILWAUKEE INTERNATIONAL 42.94N 87.90W
12/16/2016 M3.1 INCH MILWAUKEE WI OFFICIAL NWS OBS
&&
SMARQUARDTLocal storm report, Dec 17, 12:50 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1250 AM CST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM SNOW 2 SW FOND DU LAC 43.76N 88.48W
12/17/2016 M4.0 INCH FOND DU LAC WI CO-OP OBSERVER
&&
SDAVISLocal storm report, Dec 17, 1:16 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
116 AM CST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 6 NNW ELKHORN 42.75N 88.59W
12/17/2016 M3.3 INCH WALWORTH WI TRAINED SPOTTER
&&
SMARQUARDTThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:10 PM CST | Wind Chill Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 43 hr |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.